MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PRD-SC30-150
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure to treat moderate to severely calcified lesion (5 mm in diameter and 120 mm in length) in the proximal and distal superficial femoral artery (sfa), a stealth peripheral orbital atherectomy device (oad) was initially spun in in the proximal lesion successfully.It was repositioned to the distal lesion and was spun on low and medium speed.The oad seemed to torque down and stopped when it was spun on high speed at the area of patella.The oad could not turn on again.There was difficulty during removal of the oad over the guidewire.The oad and the guidewire were removed together.When the oad was removed out of the sheath, it was noted that the driveshaft of the catheter was fractured and it was believed to be the cause of the issues during removal.It was further noted that the area of the fracture was where the shaft of oad went up and over the iliac bifurcation and was, therefore, inside the sheath.The physician rewired and the procedure was completed without any complications.The patient was in stable condition.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection, functional testing and detailed analysis was performed on the returned device.The reported complaints of unexpected shutdown, difficult to remove, material separation are confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported unexpected shutdown, difficult to remove, material separation appears to be related to user error.The orbital atherectomy was returned engaged and stuck on a non-viperwire guide wire.There are fractured driveshaft filars protruding from the saline sheath.Detailed analysis of the fracture shows evidence of fatigue, indicating that the fracture occurred while spinning in a high stress environment.It is likely that spinning on the non-viperwire guide wire contributed to the driveshaft fracture, resulting in the unexpected shutdown and difficult to remove.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during a procedure to treat moderate to severely calcified lesion (5 mm in diameter and 120 mm in length) in the proximal and distal superficial femoral artery (sfa), a stealth peripheral orbital atherectomy device (oad) was initially spun in in the proximal lesion successfully.It was repositioned to the distal lesion and was spun on low and medium speed.The oad seemed to torque down and stopped when it was spun on high speed at the area of patella.The oad could not turn on again.There was difficulty during removal of the oad over the guidewire.The oad and the guidewire were removed together.When the oad was removed out of the sheath, it was noted that the driveshaft of the catheter was fractured and it was believed to be the cause of the issues during removal.It was further noted that the area of the fracture was where the shaft of oad went up and over the iliac bifurcation and was therefore inside the sheath.The physician rewired and the procedure was completed without any complications.The patient was in stable condition.Additional information received indicated that the physician was aware that the use of oad with a guidewire that is not viperwire is inconsistent with the instructions for use (ifu).

Brand Name
STEALTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21082861
Report Number3004742232-2025-00008
Device Sequence Number8428133
Product Code MCW
UDI-Device Identifier10850000491288
UDI-Public(01)10850000491288(17)260430(10)536787-1
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberPRD-SC30-150
Device Catalogue NumberPRD-SC30-150
Device Lot Number536787-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale